[Skip to Content]
[Skip to Content Landing]
Article
June 1979

Acute Hepatitis With Bridging Necrosis due to Hydralazine IntakeReport of a Case

Author Affiliations

From the Istituto di Patologia Speciale Medica (Drs Bartoli, Solinas, Faedda, and Chiandussi) and Istituto di Anatomia ed Istolgia Patologica (Dr Massarelli), University of Sassari, Sassari, Italy.

Arch Intern Med. 1979;139(6):698-699. doi:10.1001/archinte.1979.03630430074024
Abstract

A 59-year-old woman was admitted to the hospital for evaluation of her hypertension. She was treated with hydralazine; two days later a severe acute hepatitis supervened. On discontinuation of the agent, the liver damage disappeared, relapsed during inadvertent rechallenge, and healed following permanent withdrawal from the drug. Histologic study of the liver showed severe acute hepatitis with bridging necrosis (so-called subacute hepatitis). Six months after discontinuation of hydralazine, a second liver biopsy specimen showed a complete remission of the disease. This hydralazine-induced hepatitis appears to be fully reversible and to differ both on clinical and histological grounds from two previous reports documenting a granulomatous liver disease.

(Arch Intern Med 139:698-699, 1979)

×